MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "after 8 minutes of use, the machine frequently alarmed for helium loss.The issue could not be resolved by adjusting the equipment and the catheter.As a result, the catheter was replaced, and the problem was solved".The second catheter was inserted at the same insertion site.The patient condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f22e0046) matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging box.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted broken within the flex-tip assembly area at approximately 5.2cm from the iabc distal tip; the wire-round (part of the flex tip assembly) was noted unraveled, and the polyimide (part of the flex tip assembly) was noted no longer attached and separated from the inner cannula (central lumen).Additionally, a section of the central lumen within the flex-tip assembly was noted completely broken and separated; its length was approximately 0.7cm.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0066in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.A non-conformance has been initiated to further investigate the issue.The reported complaint for iab helium loss alarm is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which can result in helium loss alarms.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15771561
Report Number3010532612-2022-00484
Device Sequence Number17799718
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22E0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight70 KG